Q. Now that I’m nearing divorce court (in large part due to sexual difficulties), I was dismayed by the response to a person inquiring about finasteride (Proscar). I have every single side effect in your answer.
I have not taken Proscar for some time. I was very distressed to read that the sexual side effects may last for years.
I have zero libido and zero erections. How long might these effects last? Can they be reversed with over-the-counter treatments or am I history sexually? I am only 60.

A. No one knows how long sexual side effects such as lowered libido, erectile problems, reduced penis size and diminished sensation or pleasure during orgasm may last after finasteride is stopped.
The finding that such effects may persist after the drug is discontinued is relatively recent (Journal of Sexual Medicine, Nov. 2012). The men in this study were followed for up to 16 months after they stopped the drug and many were still having problems.
Finasteride is used to treat male pattern baldness and symptoms of enlarged prostate. As far as we know, there is no OTC treatment to reverse the sexual side effects. Please discuss your symptoms with a urologist to see if there are any other treatment options.

Join Over 52,000 Subscribers at The People's Pharmacy

  1. mb
    Reply

    guys !!! Don’t take drugs to grow hair–get your teeth fixed (beautiful smile) get fit-workout-dress nice-talk intelligently–believe me the ladies will beat a path to your door-hair or no hair-eat healthy!!

  2. Adam
    Reply

    I’ve been taking Finasteride for about 5 months now. I do have some of the side effects. I hope they don’t last.

  3. rwb
    Reply

    Amen to his experience with Finasteride. I have all of those symptoms plus it is now crooked.

  4. MB
    Reply

    Why take any drug for balding? Many bald men are very sexy–and still very good looking!!

What Do You Think?

Share your thoughts with others, but be mindful of protecting your own and others' privacy. Not all comments will be posted. Advice from web visitors is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. In posting a comment, you agree to our commenting policy and website terms and conditions.